Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Theoretical analysis of Sinc-Nyström methods for Volterra integral equations


Authors: Tomoaki Okayama, Takayasu Matsuo and Masaaki Sugihara
Journal: Math. Comp. 84 (2015), 1189-1215
MSC (2010): Primary 65R20; Secondary 45D05
DOI: https://doi.org/10.1090/S0025-5718-2014-02929-3
Published electronically: December 30, 2014
MathSciNet review: 3315505
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present three theoretical results on Sinc-Nyström methods for Volterra integral equations of the first and second kind, which were proposed by Muhammad et al. Their methods involve the following issues: 1) it is difficult to determine the tuning parameter unless the solution is given, and 2) convergence has not been proved in a precise sense. In a mathematically rigorous manner, we present an implementable way to estimate the tuning parameter and a rigorous proof of the convergence with its rate explicitly revealed. Furthermore, we show that the resulting system is well conditioned. Numerical examples that support the theoretical results are also presented.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65R20, 45D05

Retrieve articles in all journals with MSC (2010): 65R20, 45D05


Additional Information

Tomoaki Okayama
Affiliation: Graduate School of Economics, Hitotsubashi University, 2-1, Naka, Kunitachi, Tokyo, 186-8601, Japan
Email: tokayama@econ.hit-u.ac.jp

Takayasu Matsuo
Affiliation: Graduate School of Information Science and Technology, The University of Tokyo, 7-3-1, Hongo, Bunkyo, Tokyo, 113-8656, Japan
Email: matsuo@mist.i.u-tokyo.ac.jp

Masaaki Sugihara
Affiliation: Graduate School of Information Science and Technology, The University of Tokyo, 7-3-1, Hongo, Bunkyo, Tokyo, 113-8656, Japan
Email: m_sugihara@mist.i.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S0025-5718-2014-02929-3
Received by editor(s): March 26, 2013
Published electronically: December 30, 2014
Additional Notes: The first author was supported by JSPS Grants-in-Aid for Scientific Research.
Article copyright: © Copyright 2014 American Mathematical Society

American Mathematical Society